About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (79)

Wed, Nov 20 10:29am · Weaning off Metoprolol in Heart Rhythm Conditions

Your doctor lowered it to 25 mg Twice Per Day? And he's aware of the symptoms you're having? What is your heart rate now, what was it then? I only developed afib a year ago, I'm surprised how much my heart feels like it's banging around at times but how relatively steady my heart rate is. Afib is known as an Irregularly Irregular heart beat. So the feeling of your heart beat can be irregular.

To give you an example, and I'm talking disorders other than afib, some people have PVCs in a pattern. Bigeminy is a normal beat and a PVC, and so on. Trigeminy is two normal beats and a PVC. These people are Regularly Irregular.

Afib is Irregularly (no pattern) Irregular (not the standard sinus rhythm).

Anyone first experiencing these heart rhythm issues must be assessed by a doctor. Anyone with a known disorder that experiences a change for the worse, or new symptoms, must be assessed by a doctor.

Those of us with heart rhythm disorders should be assessed by a doctor at a frequency usually set by him or her, even if we feel well.

Wed, Nov 20 8:57am · Weaning off Metoprolol in Heart Rhythm Conditions

Most Beta Blockers are effective and safe, and Metoprolol is both. For those of us with Afib; my family doctor said mine is Paroxysmal, though that's the first time I heard that; the top part of the heart beats at a very fast rate, and in some people, that fast rate causes the ventricles to beat very fast as well. That's the form I have, known as Rapid Ventricular Response.

Fortunately, between the top of the heart – the Atrium, and bottom – the Ventricles, is the AV Node – the AtrioVentricular Node. This limits how fast the ventricles can beat in response to activity in the Atrium. BetaBlockers such as Metoprolol slow the passage of signals through the AV Node, reducing the rate the Ventricles Beat.

I take 200 mg Metoprolol in the morning, 25 mg Metoprolol Tartrate in the early afternoon, and 150 mg Metoprolol Succinate at night. This is approved of by my physician, and the pharmacy had to talk to him before they'd fill it, even though the prescriptions were in their hands, because it's not common to take the Succinate (long acting version) and Tartrate (shorter acting version) in one day.

Only the Tartrate version has been proven to reduce the chance of a 2nd Heart Attack, but I'm not sure why. It may be because the only research was done on the Tartrate.

But I'm taking a large dose of Metoprolol, plus various other medications, I've not had the problems some attribute to even a smaller dose.

So, it safely, when used as directed, slows your heart rate, reduces the Contractile force of your heart, and actually helps calm some people down by limiting the effects adrenaline has on your heart and in some cases, system.

Wed, Nov 20 8:28am · Weaning off Metoprolol in Heart Rhythm Conditions

I'm sorry, I didn't make myself clear. Ablation is done for various arrhythmias, such as PVCs that occur too frequently, Supra Ventricular Tachycardia, and Afib. What changes did you notice after the ablation?

Wed, Nov 20 12:24am · Weaning off Metoprolol in Heart Rhythm Conditions

What was ablated? Is your heart rate too high now?

Mon, Oct 14 10:15am · Weaning off Metoprolol in Heart Rhythm Conditions

Thanks much. I read a lot, but putting that info with my feelings of an Afib exacerbation is difficult for me to do, and local support groups seem to be a thing of the past in the age of the internet. Thanks again.

Sun, Oct 13 2:38pm · Weaning off Metoprolol in Heart Rhythm Conditions

Perhaps someone here, you, or others, can edify me about the feeling of afib. All summer long, I thought I was cured, well, the feelings in my chest were just about absent, but my pulse was often irregular. Afib (once diagnosed, no one should use this comment to self diagnose) produces an irregularly irregular heart rhythm.

Bigeminy, Trigeminy, etc., not from Afib, is a regularly irregular rhythm.

So, my most recent visit to the Internist, my family doctor, said I'm not always in afib, he said mine is Paroxysmal in nature, though he's never run an EKG. I had seen a Cardiologist he communicates well with, and the Cardiologist wanted to try one shock to restore the rhythm. That would have been a three day hospital stay, and I'd been started on Sotalol while being monitored, prior to the shock. But I have other health conditions, I'm not symptomatic, and I decided to wait it out, losing 25 lbs in the meantime.

I'm working hard around the house all summer. I was less symptomatic. I developed a leg infection (dry skin), fever, elevated heart rate, no afib symptoms. But now, colder days upon us, marginally cold, and periodically during the day, I feel the fluttering. Ventricular rate is made irregular by it, but still below 76 to 80, and when I'm relaxed, in the 60s.

But the fluttering is on my left side, a source of afib is the Pulmonary Veins; the only veins in the body that carry oxygen enriched blood; and they are in the left side of the heart.

When I developed afib last November, my heart was banging all over the place, in the hospital. No one was concerned. For a few months after discharge, it banged. But since then, mostly I haven't felt much inside. How many people often feel their afib as a fluttering, and when you do, where do you feel it, if at all.

Sat, Oct 12 12:59pm · Weaning off Metoprolol in Heart Rhythm Conditions

I worry about these posts misrepresenting metoprolol.

I take:

200 mg at 7:00 AM of Metoprolol Succinate, then 25 mg Metoprolol Tartrate in the afternoon, about 2:00 PM, then 150 mg of Metoprolol Succinate at about 8:00 PM.

I take 200 mg Phenytoin in the morning, and 300 mg Phenytoin (for seizures) in the evening.

75 mg Ranitidine in the evening.
20 mg Zocor in the evening.
Coumadin
Vitamin D3 in the morning.
Throxine
Singulair
Maxzide
Xyzal

If you read the drug monographs, I should be tired beyond belief, but here I am.

I was told by my cardiologist that I could take 400 mg (as 200 mg twice a day) of Metoprolol Succinate, and I'm sure stop the Tartrate, but it's working, why mess with it. My family doctor maintains my meds, and the afib. The cardiologist also said to lose 30 lbs, I've lost 25+ since he told me. And I don't routinely get exercise.

That it may affect some in more pronounced manners is a given, but people reading this thread may be put off wanting to take a medication that is likely beneficial to them.

Best regards….

Tue, Jun 25 4:52pm · Summer SAD in Depression & Anxiety

I was the usual Winter SAD sufferer. I started taking Vitamin D3 2000 IU (oral soft capsule) once a day, year round. I have several disorders, not related to SAD, but medications for one, seizures, can effect Vitamin D levels. Once I started taking one soft capsule per day, I stopped having the Winter SAD Symptoms.

I mentioned this to my neurologist, she ordered blood tests. She actually said she wanted to be sure I was taking enough, which I was.

The D3 I take is over-the-counter, i.e. non-prescription form. It has worked for me. I don't take other vitamins, I don't take Mega vitamins, and I avoid Vitamin enhanced drinks. Just a good diet and one Vitamin D3 per day.